Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 23, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 11, 2022, 3:00 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2022, 3:00 PM PDT (22:00 UTC)
- Expired
- Aug 11, 2022, 3:45 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 174 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 11:50 AM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 11, 11:50 AM PDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1150 AM PDT Thu Aug 11 2022 .SYNOPSIS... Additional chances for showers and thunderstorms are forecast for portions of the region for the remainder of the week. Temperatures will remain very warm through Friday with highs in the upper 80s and 90s. After a brief cool down into the 80s this weekend, hot weather is forecast to return next week. && .DISCUSSION... Morning update to take down the Red Flag Warning that was in effect over north-central Washington through this morning. The overnight convection that spawned the red flag has moved out of the area into BC. Surface based convection will fire up around 1:00 PM over the higher terrain. Much of this convection over the northern portions of the region will be close to the Canadian border and moving out of the area. Storms also should contain more rainfall than those did overnight, so we are not expecting that a red flag will be needed for this light but will be monitoring into this evening. No chances at this point for the stronger convection expected over the Blue Mountains and into the southern to central Idaho Panhandle. There will be a lot of surface based instability to tap into with 0-6 km bulk shear of around 30-35 kts. These parameters may be enough to see a few storms become severe with large hail and damaging outflow winds. Locations most likely to see strong to severe thunderstorms include places like Pomeroy, Asotin, Lewiston-Clarkston Valley, Winchester, Julietta to Clarkia. Convective allowing models are also in general agreement with a strong gust front emanating from this convection this afternoon/evening that could stretch out across the Palouse and push northward to the Spokane/Cd'A corridor. New convection may develop along this gust front as it propagates. /SVH && .AVIATION... 18Z TAFs: ...GUST FRONT POSSIBLE WITH CONVECTION TODAY ACROSS SOUTHEAST WASHINGTON AND THE IDAHO PANHANDLE PRODUCING SHIFTING WINDS... The Inland Northwest will be conditionally unstable today. There is a lot of surface based instability for any convective cells to quickly become strong or severe, but there is also a strong cap on the convection without a whole lot of synoptic level forcing. As such, thunderstorms are expected to mostly be tied to the higher terrain where CIN is weaker, which includes the north Cascades eastward to the northern Panhandle. It also includes the Blue Mountains over to the southern to central Panhandle: these thunderstorms will have the best chance of becoming strong to severe today with large hail and damaging wind gusts a possibility. Convective allowing models also indicating a strong gust front propagating from this convection that would result in a southerly to easterly wind shift into KLWS- KPUW-KGEG- KSFF-KCOE between 2300Z to 0400Z. /SVH && .PRELIMINARY POINT TEMPS/POPS... Spokane 92 63 96 61 87 56 / 10 20 20 10 10 0 Coeur d'Alene 91 61 96 59 87 54 / 10 20 20 10 10 0 Pullman 87 57 91 56 83 51 / 20 20 10 10 10 0 Lewiston 92 68 99 67 92 62 / 30 30 10 10 10 0 Colville 93 53 96 52 89 47 / 20 20 20 10 10 0 Sandpoint 91 58 94 57 86 50 / 10 20 20 20 10 0 Kellogg 92 66 94 64 84 59 / 20 20 20 20 10 0 Moses Lake 93 62 97 59 90 54 / 0 10 0 10 10 0 Wenatchee 94 67 96 63 88 59 / 0 0 10 10 0 0 Omak 96 63 99 61 93 56 / 10 10 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
In the hours before
Special weather statement, Aug 11, 1:22 PM PDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Spokane WA
122 PM PDT Thu Aug 11 2022
IDZ027-WAZ032-112115-
Lewis and Southern Nez Perce Counties ID-
Lower Garfield and Asotin Counties WA-
122 PM PDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of southwestern Nez
Perce, northwestern Lewis and eastern Asotin Counties through 215 PM
PDT...
At 121 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Paradise, or 22 miles south of Lewiston, moving
north at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarkston Heights-Vineland, Asotin, Rogersburg and Waha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4595 11687 4600 11692 4600 11718 4603 11717
4604 11711 4608 11707 4619 11713 4637 11709
4637 11706 4632 11702 4632 11671 4594 11680
TIME...MOT...LOC 2021Z 192DEG 25KT 4607 11700
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RPSpecial weather statement, Aug 11, 2:18 PM PDT, 42 minutes before
Special Weather Statement
National Weather Service Spokane WA
218 PM PDT Thu Aug 11 2022
IDZ027-WAZ032-112145-
Lewis and Southern Nez Perce Counties ID-
Lower Garfield and Asotin Counties WA-
218 PM PDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of southwestern Nez
Perce, western Lewis and southeastern Asotin Counties through 245 PM
PDT...
At 218 PM PDT, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Paradise, or 23 miles south of Lewiston, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rogersburg and Waha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4600 11692 4600 11709 4627 11697 4621 11665
4595 11687
TIME...MOT...LOC 2118Z 214DEG 27KT 4605 11692
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
VTSpecial weather statement, Aug 11, 2:35 PM PDT, 25 minutes before
Special Weather Statement
National Weather Service Spokane WA
235 PM PDT Thu Aug 11 2022
IDZ026-027-112200-
Lewiston Area ID-Lewis and Southern Nez Perce Counties ID-
235 PM PDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of northeastern Nez
Perce and northwestern Lewis Counties through 300 PM PDT...
At 235 PM PDT, Doppler radar was tracking a strong thunderstorm near
Craigmont, or 15 miles southeast of Lapwai, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Craigmont, Culdesac, Winchester, Peck, Reubens and Gifford.
This includes U.S. Highway 95 in Idaho between mile markers 270 and
294.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4621 11641 4615 11666 4645 11678 4649 11637
TIME...MOT...LOC 2135Z 170DEG 22KT 4629 11653
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VTThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:15 PM PDT | Special Weather Statement | OTX | Ferry | 30 min |
| Aug 10, 8:44 PM PDT | Special Weather Statement | OTX | Garfield | 31 min |
| Aug 10, 9:15 PM PDT | Special Weather Statement | OTX | Garfield | 30 min |
| Aug 10, 10:03 PM PDT | Special Weather Statement | OTX | Garfield | 27 min |
| Aug 10, 11:28 PM PDT | Special Weather Statement | OTX | Garfield | 47 min |
| Aug 11, 4:08 AM PDT | Special Weather Statement | OTX | Pend Oreille | 37 min |
| Aug 11, 4:25 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 65 min |
| Aug 11, 1:22 PM PDT | Special Weather Statement | OTX | Asotin | 53 min |
| Aug 11, 2:47 PM PDT | Areal Flood Advisory | OTX | Asotin | 3 hr |
| Aug 11, 3:04 PM PDT | Special Weather Statement | OTX | Garfield | 26 min |
| Aug 11, 3:54 PM PDT | Severe Thunderstorm Warning | OTX | Whitman | 40 min |
| Aug 11, 4:34 PM PDT | Severe Thunderstorm Warning | OTX | Spokane, Whitman | 41 min |
| Aug 11, 2:18 PM PDT | Special Weather Statement | OTX | Nez Perce | 27 min |
| Aug 11, 2:35 PM PDT | Special Weather Statement | OTX | Lewis | 25 min |
| Aug 11, 2:56 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 49 min |
| Aug 11, 3:49 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 41 min |
| Aug 11, 4:37 PM PDT | Special Weather Statement | OTX | Benewah | 38 min |
| Aug 11, 4:42 PM PDT | Special Weather Statement | OTX | Lewis | 33 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.